Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 196, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2009, 1:55 PM CDT for Rutherford County, Wilson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2009, 1:55 PM CDT (18:55 UTC)
- Expired
- Jun 15, 2009, 2:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:34 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 151855
SVROHX
TNC149-189-151930-
/O.NEW.KOHX.SV.W.0196.090615T1855Z-090615T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 230 PM CDT
* AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR WALTERHILL...OR 12 MILES NORTH OF
MURFREESBORO...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN WILSON COUNTY AT 210 PM CDT
RURAL NORTHEASTERN RUTHERFORD COUNTY AT 210 PM CDT
RURAL SOUTHEASTERN WILSON COUNTY AT 220 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3606 8609 3596 8613 3597 8615 3594 8616
3593 8615 3587 8617 3596 8649 3613 8642
TIME...MOT...LOC 1855Z 287DEG 25KT 3602 8634
$$
LAROSA1 follow-up statement
000
WWUS54 KOHX 151912
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT MON JUN 15 2009
TNC149-189-151930-
/O.CON.KOHX.SV.W.0196.000000T0000Z-090615T1930Z/
RUTHERFORD TN-WILSON TN-
212 PM CDT MON JUN 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHERN WILSON AND NORTHEASTERN RUTHERFORD COUNTIES...
AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF WALTERHILL...OR 12
MILES NORTHEAST OF MURFREESBORO...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3606 8609 3596 8613 3597 8615 3594 8616
3593 8615 3587 8617 3596 8649 3613 8642
TIME...MOT...LOC 1911Z 287DEG 20KT 3599 8624
$$
LAROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:08 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 15, 9:08 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 908 AM CDT MON JUN 15 2009 .MESOSCALE UPDATE...RADAR MOSAIC AND SATELLITE IMAGERY SHOW CONVECTIVE SYSTEM COVERING PARTS OF SOUTHEAST MISSOURI, SOUTHERN ILLINOIS, AND WESTERN KENTUCKY, WITH MODELS PROJECTING MOVEMENT OF THIS SYSTEM INTO THE NORTHEAST HALF OF MIDDLE TENNESSEE DURING THE AFTERNOON. MORNING SOUNDING FROM OHX SHOWS A MOIST AND VERY UNSTABLE ENVIRONMENT, WITH THE FOLLOWING PARAMETERS: PRECIPITABLE WATER: 1.72 INCHES K-INDEX: 32 LIFTED INDEX: -7.8 CONVECTIVE AVAILABLE POTENTIAL ENERGY: 3,111 J/KG THE GOOD THING IS, THE 0-3 KM STORM-RELATIVE HELICITY IS ONLY 47, INDICATING VERY LITTLE TURNING IN THE LOW LEVELS, SO THE TORNADO POTENTIAL IS EXTREMELY LOW. BELIEVE THE PRIMARY THREATS TODAY WILL BE DAMAGING WIND AND LARGE HAIL. THE VIL-OF-THE-DAY IS ONLY 51, INDICATING THAT MID-LEVEL TEMPERATURES ARE RELATIVELY COOL, THUS INCREASING OUR INSTABILITY. VISIBLE SATELLITE IMAGE SHOWS BROKEN DECK OF CIRRUS FILTERING ACROSS THE MID STATE FROM THE CONVECTION UPSTREAM, SO THIS WILL SHAVE AT LEAST A COUPLE OF DEGREES OFF SURFACE TEMPERATURES, ALTHOUGH DEW POINTS ARE RUNNING IN THE LOWER 70S MOST AREAS AS OF 14Z. SPC HAS KEPT ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT, SO BELIEVE WE MAY SEE MORE ACTIVE WEATHER AS THE ATMOSPHERE WARMS AND THE ONGOING CONVECTIVE SYSTEM MAKES ITS WAY DOWNSTREAM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jun 15, 5:26 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 526 AM CDT MON JUN 15 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 526 AM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR THUNDERSTORMS TO MOVE IN FROM THE NORTHWEST LATER TODAY INTO THIS EVENING...WITH ANOTHER ROUND POSSIBLE LATE TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE STORMS ARE POSSIBLE ONCE MORE ON TUESDAY...AGAIN WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:17 PM CDT | Tornado Warning | OHX | Perry, Wayne | 43 min |
| Jun 15, 4:57 PM CDT | Tornado Warning | OHX | Wayne | 33 min |
| Jun 15, 5:22 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 23 min |
| Jun 15, 5:26 PM CDT | Tornado Warning | OHX | Wayne | 34 min |
| Jun 15, 5:36 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 114 min |
| Jun 15, 5:40 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Jun 15, 5:45 PM CDT | Tornado Warning | OHX | Wayne | 30 min |
| Jun 15, 6:11 PM CDT | Tornado Warning | OHX | Lawrence | 34 min |
| Jun 15, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 17 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.